Alert archive / Florida / High Surf Advisories in 2007

High Surf Advisory 2, NWS Melbourne, FL

May 6, 2007Volusia County, Florida

NWS Melbourne, FL issued this high surf advisory at May 6, 2007, 11:13 AM EDT for Volusia County, Florida. It took effect at May 7, 2007, 8:00 AM EDT. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
May 6, 2007, 11:13 AM EDT (15:13 UTC)
In effect from
May 7, 2007, 8:00 AM EDT
Expired
May 9, 2007, 4:00 AM EDT
In force
44 hr
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 3.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1889 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1889 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS42 KMLB 061513
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1113 AM EDT SUN MAY 6 2007

...HIGH SURF ADVISORY FROM FLAGLER BEACH TO JUPITER INLET MONDAY
THROUGH TUESDAY...

.A STRONG COASTAL LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP
OFFSHORE THE CAROLINAS LATE TONIGHT AND MOVE CLOSER TO FLORIDA
MONDAY AND TUESDAY BRINGING HIGH SEAS AND STRONG WINDS. LARGE LONG
PERIOD WAVES OF 12 TO 16 FEET WILL DEVELOP OVER THE COASTAL
WATERS AND RESULT IN DANGEROUS BREAKING WAVES WITH HIGH SURF AND
RIP CURRENTS ALONG THE EAST CENTRAL FLORIDA COAST THROUGH TUESDAY.

FLZ047-054-059-064-141-147-062315-
/O.NEW.KMLB.SU.Y.0002.070507T1200Z-070509T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
1113 AM EDT SUN MAY 6 2007

...HIGH SURF ADVISORY IN EFFECT FROM 8 AM MONDAY TO 8 PM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 8 AM MONDAY TO 8 PM EDT
TUESDAY. 

A DEVELOPING COASTAL STORM WILL RESULT IN BUILDING SEAS OVERNIGHT
AND BY MONDAY MORNING DANGEROUS BREAKING WAVES SHOULD BEGIN TO
IMPACT THE EAST CENTRAL FLORIDA COAST. DANGEROUS SURF CONDITIONS
SHOULD CONTINUE THROUGH TUESDAY EVENING AND THE HIGH SURF ADVISORY
MAY BE EXTENDED INTO WEDNESDAY IF CONDITIONS WARRANT. 

THE RIP CURRENT THREAT WILL BE MUCH GREATER THAN NORMAL AND BEACH
EROSION MAY OCCUR...ESPECIALLY NEAR THE TIMES OF HIGH TIDE WHICH ARE AROUND
NOON MONDAY ALONG THE EAST COAST AND AT MIDNIGHT MONDAY AND AGAIN
AROUND NOON ON TUESDAY.

VISITORS TO THE BEACHES MONDAY AND TUESDAY SHOULD NOT ENTER THE
SURF AND STAY WELL CLEAR OF WAVE RUN UPS. INLET PIERS AND JETTIES
WILL ALSO BECOME DANGEROUS PLACES. LARGE BREAKING WAVES CAN CATCH
YOU OFF GUARD AND KNOCK YOU DOWN CAUSING INJURY AND MAKING YOU
SUSCEPTIBLE TO BEING CAUGHT IN A RIP CURRENT.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
7 follow-up statements
000 
WHUS42 KMLB 062337
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
737 PM EDT SUN MAY 6 2007

...HIGH SURF ADVISORY FROM FLAGLER BEACH TO JUPITER INLET MONDAY
THROUGH TUESDAY...

.A STRONG COASTAL LOW PRESSURE SYSTEM IS DEVELOPING OFFSHORE THE
CAROLINAS AND WILL MOVE CLOSER TO FLORIDA MONDAY AND TUESDAY
BRINGING HIGH SEAS AND STRONG NORTH WINDS. LARGE LONG PERIOD
WAVES OF 12 TO 16 FEET WILL DEVELOP OVER THE COASTAL WATERS AND
RESULT IN DANGEROUS BREAKING WAVES WITH HIGH SURF AND RIP CURRENTS
ALONG THE EAST CENTRAL FLORIDA COAST THROUGH TUESDAY.

FLZ047-054-059-064-141-147-070800-
/O.CON.KMLB.SU.Y.0002.070507T1200Z-070509T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
737 PM EDT SUN MAY 6 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 AM MONDAY TO 8 PM
EDT TUESDAY...

A DEVELOPING COASTAL STORM OFFSHORE THE CAROLINAS WILL RESULT IN
BUILDING SEAS OVERNIGHT AND DANGEROUS BREAKING WAVES SPREADING
DOWN THE EAST CENTRAL FLORIDA COAST. DANGEROUS SURF CONDITIONS ARE
FORECAST TO CONTINUE THROUGH TUESDAY EVENING AND THE HIGH SURF
ADVISORY MAY BE EXTENDED INTO WEDNESDAY IF CONDITIONS WARRANT.

THE RIP CURRENT THREAT WILL BE MUCH GREATER THAN NORMAL AND BEACH
EROSION MAY OCCUR...ESPECIALLY NEAR THE TIMES OF HIGH TIDE WHICH
ARE AROUND NOON MONDAY ALONG THE EAST COAST AND AT MIDNIGHT
MONDAY AND AGAIN AROUND NOON ON TUESDAY.

VISITORS TO THE BEACHES MONDAY AND TUESDAY SHOULD NOT ENTER THE
SURF AND STAY WELL CLEAR OF WAVE RUN UPS. INLET PIERS AND JETTIES
WILL ALSO BECOME DANGEROUS PLACES. LARGE BREAKING WAVES CAN CATCH
YOU OFF GUARD AND KNOCK YOU DOWN CAUSING INJURY AND MAKING YOU
SUSCEPTIBLE TO BEING CAUGHT IN A RIP CURRENT.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

KELLY
000 
WHUS42 KMLB 070800
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
400 AM EDT MON MAY 7 2007

...HIGH SURF ADVISORY IN EFFECT FROM FLAGLER BEACH TO JUPITER INLET
THROUGH TUESDAY...

.A STRONG COASTAL LOW PRESSURE SYSTEM IS DEVELOPING OFFSHORE THE
CAROLINAS AND WILL MOVE CLOSER TO FLORIDA THROUGH TUESDAY BRINGING
HIGH SEAS AND STRONG NORTH WINDS. LARGE LONG PERIOD WAVES OVER
THE COASTAL WATERS AND RESULT IN DANGEROUS LARGE BREAKING WAVES
WITH HIGH SURF AND RIP CURRENTS ALONG THE EAST CENTRAL FLORIDA
COAST THROUGH TUESDAY.

FLZ047-054-059-064-141-147-072000-
/O.EXT.KMLB.SU.Y.0002.070507T1200Z-070509T0200Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
400 AM EDT MON MAY 7 2007

...HIGH SURF ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
10 PM EDT TUESDAY...

THE HIGH SURF ADVISORY IS IN EFFECT THROUGH TUESDAY EVENING.

THE RIP CURRENT THREAT WILL BE MUCH GREATER THAN NORMAL AND BEACH
EROSION MAY OCCUR...ESPECIALLY NEAR THE TIMES OF HIGH TIDE WHICH
ARE AROUND NOON TODAY ALONG THE EAST COAST...THEN AGAIN AROUND
MIDNIGHT TONIGHT AND AROUND NOON ON TUESDAY.

VISITORS TO THE BEACHES SHOULD NOT ENTER THE SURF AND STAY WELL
CLEAR OF WAVE RUN UPS. INLET PIERS AND JETTIES WILL ALSO BECOME
DANGEROUS PLACES. LARGE BREAKING WAVES CAN CATCH YOU OFF GUARD AND
KNOCK YOU DOWN CAUSING INJURY AND MAKING YOU SUSCEPTIBLE TO BEING
CAUGHT IN A RIP CURRENT.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED
BEACH EROSION.

$$

GLITTO
000 
WHUS42 KMLB 071632
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1232 PM EDT MON MAY 7 2007

...HIGH SURF ADVISORY IN EFFECT FROM FLAGLER BEACH TO JUPITER
INLET THROUGH TUESDAY...

.A STRONG COASTAL LOW PRESSURE SYSTEM IS DEVELOPING OFFSHORE THE
CAROLINAS AND WILL MOVE CLOSER TO FLORIDA THROUGH TUESDAY
BRINGING HIGH SEAS AND STRONG NORTH WINDS. LARGE LONG PERIOD
WAVES OVER THE COASTAL WATERS AND RESULT IN DANGEROUS LARGE
BREAKING WAVES WITH HIGH SURF AND RIP CURRENTS ALONG THE EAST
CENTRAL FLORIDA COAST THROUGH TUESDAY.

FLZ047-054-059-064-141-147-081000-
/O.CON.KMLB.SU.Y.0002.000000T0000Z-070509T0200Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
1232 PM EDT MON MAY 7 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT TUESDAY. 

THE RIP CURRENT THREAT WILL BE MUCH GREATER THAN NORMAL AND BEACH
EROSION MAY OCCUR...ESPECIALLY NEAR THE TIMES OF HIGH TIDE WHICH
ARE AROUND NOON TODAY ALONG THE EAST COAST...THEN AGAIN AROUND
MIDNIGHT TONIGHT AND AROUND NOON ON TUESDAY.

VISITORS TO THE BEACHES SHOULD NOT ENTER THE SURF AND STAY WELL
CLEAR OF WAVE RUN UPS. INLET PIERS AND JETTIES WILL ALSO BECOME
DANGEROUS PLACES. LARGE BREAKING WAVES CAN CATCH YOU OFF GUARD
AND KNOCK YOU DOWN CAUSING INJURY AND MAKING YOU SUSCEPTIBLE TO
BEING CAUGHT IN A RIP CURRENT.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

$$
000 
WHUS42 KMLB 080820
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
420 AM EDT TUE MAY 8 2007

...HIGH SURF ADVISORY IN EFFECT FROM FLAGLER BEACH TO JUPITER
INLET THROUGH THIS EVENING...

.A STRONG COASTAL LOW PRESSURE SYSTEM OFFSHORE THE GEORGIA COAST WILL
MOVE CLOSER TO FLORIDA THROUGH TODAY BRINGING HIGH SEAS AND STRONG
NORTHERLY WINDS. LARGE LONG PERIOD WAVES OVER THE COASTAL WATERS
WILL RESULT IN DANGEROUS LARGE BREAKING WAVES WITH HIGH SURF AND
RIP CURRENTS ALONG THE EAST CENTRAL FLORIDA COAST.

FLZ047-054-059-064-141-147-090200-
/O.CON.KMLB.SU.Y.0002.000000T0000Z-070509T0200Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
420 AM EDT TUE MAY 8 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THE RIP CURRENT THREAT WILL BE MUCH GREATER THAN NORMAL AND MINOR
TO MODERATE BEACH EROSION MAY OCCUR...ESPECIALLY NEAR THE TIMES
OF HIGH TIDE WHICH ARE AROUND NOON TODAY ALONG THE EAST COAST.

VISITORS TO THE BEACHES SHOULD NOT ENTER THE SURF AND STAY WELL
CLEAR OF WAVE RUN UPS. INLET PIERS AND JETTIES WILL ALSO BECOME
DANGEROUS PLACES. LARGE BREAKING WAVES CAN CATCH YOU OFF GUARD
AND KNOCK YOU DOWN CAUSING INJURY AND MAKING YOU SUSCEPTIBLE TO
BEING CAUGHT IN A RIP CURRENT.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

$$

TES
000 
WHUS42 KMLB 081202 CCA
CFWMLB

COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
801 AM EDT TUE MAY 8 2007

...HIGH SURF ADVISORY IN EFFECT FROM FLAGLER BEACH TO JUPITER
INLET THROUGH THIS EVENING...

.A STRONG COASTAL LOW PRESSURE SYSTEM OFFSHORE THE GEORGIA COAST WILL
MOVE CLOSER TO FLORIDA THROUGH TODAY BRINGING HIGH SEAS AND STRONG
NORTHERLY WINDS. LARGE LONG PERIOD WAVES OVER THE COASTAL WATERS
WILL RESULT IN DANGEROUS LARGE BREAKING WAVES WITH HIGH SURF AND
RIP CURRENTS ALONG THE EAST CENTRAL FLORIDA COAST.

FLZ047-054-059-064-141-147-090200-
/O.COR.KMLB.SU.Y.0002.000000T0000Z-070509T0200Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
801 AM EDT TUE MAY 8 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THE RIP CURRENT THREAT WILL BE MUCH GREATER THAN NORMAL AND MINOR
TO MODERATE BEACH EROSION MAY OCCUR...ESPECIALLY NEAR THE TIMES
OF HIGH TIDE WHICH ARE AROUND NOON TODAY ALONG THE EAST COAST.

VISITORS TO THE BEACHES SHOULD NOT ENTER THE SURF AND STAY WELL
CLEAR OF WAVE RUNUPS. INLET PIERS AND JETTIES WILL ALSO BECOME
DANGEROUS PLACES. LARGE BREAKING WAVES CAN CATCH YOU OFF GUARD AND
KNOCK YOU DOWN CAUSING INJURY AND MAKING YOU SUSCEPTIBLE TO BEING
CAUGHT IN A RIP CURRENT.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

$$

TES
000 
WHUS42 KMLB 081511
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1111 AM EDT TUE MAY 8 2007

...HIGH SURF ADVISORY CONTINUES IN EFFECT FROM FLAGLER BEACH TO
JUPITER INLET THROUGH THIS EVENING...

.A STRONG LOW PRESSURE SYSTEM OFFSHORE THE GEORGIA COAST WILL
MOVE CLOSER TO SHORE THROUGH TONIGHT...BRINGING HIGH SEAS INTO THE
EAST CENTRAL FLORIDA COASTAL WATERS. LARGE LONG PERIOD SWELLS WILL
RESULT IN DANGEROUS BREAKING WAVES.

FLZ047-054-059-064-141-147-090200-
/O.CON.KMLB.SU.Y.0002.000000T0000Z-070509T0200Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
1111 AM EDT TUE MAY 8 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

VISITORS TO THE BEACHES SHOULD STAY OUT OF THE SURF AS IT REMAINS
DANGEROUS. LARGE BREAKING WAVES CAN CATCH YOU OFF GUARD AND KNOCK
YOU DOWN...CAUSING INJURY AND MAKING YOU SUSCEPTIBLE TO BEING
CAUGHT IN STRONG LONGSHORE CURRENTS. SEVERAL PEOPLE WERE RESCUED
IN THE SURF ON MONDAY.

DANGEROUS RIP CURRENTS WILL ALSO OCCUR...ESPECIALLY ALONG PIERS
AND JETTIES.

MINOR TO MODERATE BEACH EROSION WAS REPORTED AFTER THE HIGH TIDE
EARLY TUESDAY MORNING. A FEW SPOTS REPORTED LOCALLY SEVERE EROSION.
ADDITIONAL EROSION IS EXPECTED AT THE EARLY TUESDAY AFTERNOON HIGH
TIDE AND POSSIBLY AGAIN EARLY WEDNESDAY MORNING.

$$
000 
WHUS42 KMLB 082012
CFWMLB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
412 PM EDT TUE MAY 8 2007

.A STRONG NON TROPICAL LOW PRESSURE SYSTEM OFFSHORE THE GEORGIA
COAST WILL DRIFT WEST NORTHWEST TOWARD THE GEORGIA SOUTH CAROLINA
COAST AND GRADUALLY WEAKEN THROUGH WEDNESDAY. LARGE LONG PERIOD
SWELLS WILL RESULT IN DANGEROUS BREAKING WAVES AND BEACH EROSION.

FLZ047-054-059-064-141-147-090800-
/O.EXT.KMLB.SU.Y.0002.000000T0000Z-070509T0800Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
412 PM EDT TUE MAY 8 2007

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS EXTENDED THE HIGH
SURF ADVISORY UNTIL 4 AM WEDNESDAY. 

SEAS OF 10 TO 14 FEET OVER THE OPEN ATLANTIC WILL CONTINUE TO
PRODUCE 6 TO 8 FOOT BREAKERS IN THE SURF ZONE. SUCH ROUGH POUNDING
SURF WILL BE CAPABLE OF PRODUCING MODERATE BEACH EROSION
ESPECIALLY AROUND THE TIME OF HIGH TIDE...WHICH WILL OCCUR JUST
AFTER MIDNIGHT TONIGHT. MINOR COASTAL FLOODING IS POSSIBLE WHERE
THE SURF BREACHES THE DUNE LINE. MINOR TO MODERATE BEACH EROSION
WAS REPORTED AFTER THE HIGH TIDE CYCLES EARLY THIS MORNING AND
AGAIN THIS AFTERNOON. A FEW SPOTS REPORTED LOCALLY SEVERE EROSION.
ADDITIONAL EROSION IS EXPECTED WITH THE OVERNIGHT HIGH TIDE.

THE THREAT FOR RIP CURRENTS AND LONG SHORE CURRENTS REMAINS MUCH
GREATER THAN NORMAL. VISITORS TO THE BEACHES SHOULD NOT ENTER THE
SURF AND STAY WELL CLEAR OF WAVE RUN UPS. LARGE BREAKING WAVES
CAN CATCH YOU OFF GUARD...KNOCK YOU DOWN CAUSING INJURY...AND
MAKE YOU SUSCEPTIBLE TO BEING CAUGHT IN A RIP CURRENT. EXERCISE
EXTREME CAUTION NEAR JETTIES AND PIERS.

$$

KELLY

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this high surf advisory went out at May 6, 10:20 AM EDT, 53 minutes earlier.

Area forecast discussion, May 6, 10:20 AM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1020 AM EDT SUN MAY 6 2007

...STRONG TO SEVERE STORMS EXPECTED THIS AFTERNOON...

...LOW PRESSURE DEVELOPING OFF SE U.S. COAST WITH RAPIDLY
DETERIORATING BOATING CONDITIONS BY LATE TODAY AND HAZARDOUS
CONDITIONS FOR SMALL CRAFT THROUGH MIDWEEK...

...STRENGTHENING NORTHEAST WINDS TONIGHT AND MONDAY AS THE LOW
DEEPENS OFFSHORE...

.DISCUSSION...SIGNIFICANT WEATHER EVENT IS UNFOLDING ALONG THE
SOUTHEAST COAST THE US. SEE PREVIOUS DISCUSSIONS FOR A SYNOPTIC
SUMMARY OF THIS STORMS SYSTEM.

PREFRONTAL ENVIRONMENT WILL RAPIDLY DESTABILIZE EARLY THIS
AFTERNOON. DEEP LAYER FLOW DOWN THE SPINE OF THE PENINSULA WILL
INTERACT WITH THE EAST COAST SEA BREEZE THIS AFTERNOON...WITH THE
STRONGEST CONVERGENCE OCCURRING ALONG A LINE DIRECTLY SOUTH FROM
DAYTONA BEACH TO LAKE OKEECHOBEE. EARLY MORNING XMR SOUNDING
CONTINUES TO SHOW THE COLD CONDITIONS ALOFT ...WHICH WILL BE
ENHANCED BY A VORT LOBE EAST OF THE CAROLINAS. ALL SIGNS POINT TO
STRONG TO SEVERE STORMS (SOME PRODUCING LARGE HAIL) THIS AFTERNOON
AND HAVE BUMPED UP THREATS IN THE HWO ACCORDINGLY.

&&

.MARINE...FAVORABLE BOATING CONDITIONS (WITH REGARD TO WINDS/SEAS)
EARLY TODAY WILL BE DECEIVING. BIGGEST CONCERN WILL BE STRONG
CONVECTION DEVELOPING OVER THE COASTAL WATERS. RAPIDLY DETERIORATING
BOATING CONDITIONS EXPECTED LATER THIS AFTERNOON WITH A NORTHEAST
SURGE. NO SIGNIFICANT CHANGES ANTICIPATED TO THE FORECAST.

&&

.DISCUSSION...(PREVIOUS)

TODAY/TONIGHT...LATEST SURFACE ANALYSIS INDICATES WEAK PRESSURE
PATTERN ACROSS FL BUT LOW PRESSURE AREA STARTING TO TAKE SHAPE OFF
THE SOUTH CAROLINA COAST EARLY THIS MORNING. PGRAD INITIALLY WEAK
THIS MORNING WITH LIGHT WINDS. THE LOW OFFSHORE WILL BEGIN TO DEEPEN
MORE RAPIDLY BY THIS AFTERNOON AND ESPECIALLY TONIGHT WITH STRONG
SHORTWAVE PUSHING ACROSS THE MID ATLANTIC COAST TODAY WITH RAPID
CYCLOGENESIS OCCURRING TONIGHT. EAST COAST SEA BREEZE BOUNDARY WILL
DEVELOP AND PUSH INLAND THIS AFTERNOON WITH SCATTERED STORMS
DEVELOPING ALONG IT. SOME LINGERING LIGHT PRECIP BEHIND THE FRONTAL
BOUNDARY THROUGH THE LATE EVENING BUT MAIN ATTENTION TURNS TO THE
WINDY/GUSTY CONDITIONS DEVELOPING BY LATE AFTERNOON/EVENING WITH THE
LOW RAPIDLY DEEPENING OFFSHORE.

MON-TUE...SURFACE TO 500 MB LOW PRESSURE TO SPIN OFF THE COAST OF
THE CAROLINAS AND GEORGIA INTO TUE EVENING BEFORE COMING ONSHORE TUE
OVERNIGHT ACROSS SOUTH CAROLINA. TIGHT PRESSURE GRADIENT ACROSS EAST
CENTRAL FLORIDA TO LIKELY PROMPT AT LEAST A LAKE WIND ADVISORY
ACROSS ENTIRE CWA DUE TO NORTHEAST WINDS OR PERHAPS EVEN A WIND
ADVISORY ACROSS OUR NORTHERN CWA. A LAKE WIND ADVISORY MAY BE NEEDED
ACROSS PORTIONS OF THE CWA AGAIN TUE OR AT LEAST BREEZY WORDING IN
ZONES FOR CONTINUED GUSTY NORTHERLY WINDS. WRAP-AROUND MOISTURE FROM
THE AREA OF LOW PRESSURE TO THE NORTH WILL KEEP A SMALL THREAT OF
LIGHT PRECIPITATION IN THE FORECAST ACROSS THE COASTAL WATERS
THROUGH THIS PERIOD AND HAVE TAKEN OUT POPS ACROSS COASTAL COUNTIES
FOR MON PER LATEST GUIDANCE. LATEST GFS DOES HINT AT SOME OF THIS
MOISTURE MAKING ITS WAY BACK INTO OUR NORTHERN AND EASTERN ZONES ON
TUE/WED AS LOW PRESSURE RETROGRADES BACK TOWARDS THE CAROLINA COAST.
WILL NOT JUMP ON THIS SCENARIO JUST YET AND KEEP CONDITIONS DRY OVER
LAND. CHANCES OF PRECIPITATION THROUGH THIS PERIOD WILL DEFINITELY
HINGE ON FUTURE MODEL CONSISTENCY AS WELL AS POSITIONING OF LOW
PRESSURE AND AMOUNT OF MOISTURE AVAILABLE. HIGHS WILL BE IN THE 70S
AREAWIDE ON MON WITH A RECOVERY PERIOD BEGINNING ON TUE WITH LOWER
80S OVER THE INTERIOR AND ALONG THE COAST SOUTH OF THE CAPE. LOWS IN
THE 60S ON MON MORNING AND IN THE 50S TO LOWER 60S AREAWIDE ON TUE
MORNING.

&&

.AVIATION...(PREVIOUS) SOME MVFR/LCL IFR CIGS/VSBYS IN AFTERNOON TSTMS
MORE NUMEROUS INTERIOR SECTIONS. GENERALLY VFR CIGS/VSBYS TONIGHT
BUT STRONG NELY SURFACE WINDS DEVELOPING WITH SOME GUSTS 25-30KT
NEAR EAST COAST.

&&

.FIRE WEATHER...(PREVIOUS) RH VALUES NOT EXPECTED TO REACH CRITICAL
VALUES NEXT COUPLE OF DAYS. HOWEVER...LIGHTNING A CONCERN FOR NEW
IGNTIONS AGAIN THIS AFTERNOON AND DEVELOPING STRONG SURFACE AND
TRANSPORT WINDS TONIGHT AND MONDAY WILL ENHANCE DANGER OF
GROWTH/SPREAD POTENTIAL.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 2 AM EDT
     TUESDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO COCOA
     BEACH OUT 20 NM-WATERS FROM FLAGLER BEACH TO COCOA BEACH 20
     TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 2 AM EDT TUESDAY
     FOR COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20
     NM-WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM
     OFFSHORE.

&&

HIRSCH/HAGEMEYER
Hazardous weather outlook, May 6, 9:17 AM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
917 AM EDT SUN MAY 6 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
071000-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
917 AM EDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
CONTINUED COOL TEMPERATURES ALOFT WILL COMBINE WITH INCREASING
MOISTURE AND AN APPROACHING BACK DOOR COOL FRONT TO PRODUCE
SCATTERED LIGHTNING STORMS THIS AFTERNOON. STORMS WILL MOVE TOWARD
THE SOUTHEAST WITH THE HIGHEST COVERAGE AND MOST INTENSE
STORMS EXPECTED ALONG THE EAST COAST LATE THIS AFTERNOON. IN
ADDITION TO DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES...STRONG
TO SEVERE STORMS MAY PRODUCE DAMAGING WIND GUSTS AND COIN SIZE
HAIL. MOVE INDOORS AT THE FIRST SIGN OF AN APPROACHING STORM.

...FLOOD IMPACT...
RECURRENT THUNDERSTORM ACTIVITY LATE THIS AFTERNOON MAY LEAD TO
LOCALIZED URBAN FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER
DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF
FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.
WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.

...HIGH WIND IMPACT...
NORTHEAST WINDS WILL STRENGTHEN BY THIS EVENING. SUSTAINED WIND
SPEEDS WILL INCREASE TO AROUND 20 MPH WITH STRONGER GUSTS NEAR
THE EAST COAST TONIGHT.

...MARINE THUNDERSTORM GUST IMPACT...
THUNDERSTORMS MOVING SOUTHWARD ACROSS THE ATLANTIC WATERS HAVE THE
POTENTIAL TO PRODUCE WINDS IN EXCESS OF 35 KNOTS AND LOCALLY ROUGH
SEAS. SPECIAL MARINE WARNINGS MAY BE REQUIRED DURING THE
AFTERNOON. IF YOU GET CAUGHT OFFSHORE...MAKE SURE ALL SAFETY GEAR
IS AVAILABLE AND LIFE JACKETS ARE BEING WORN BY YOU AND YOUR CREW.

...WATERSPOUT IMPACT...
AN ISOLATED WATERSPOUT IS POSSIBLE IN THE STRONGEST CELLS.

...WIND AND SEA IMPACT...
STRENGTHENING NORTHEAST WINDS BEHIND THE FRONT WILL AFFECT EAST
CENTRAL FLORIDA AND THE ATLANTIC WATERS TONIGHT AND QUICKLY BUILD
SEAS TO HAZARDOUS LEVELS. WIND GUSTS TO GALE FORCE AND SEAS
BUILDING OVER 10 FEET TONIGHT WILL MAKE BOATING VERY HAZARDOUS FOR
SMALL CRAFT.

...FIRE WEATHER IMPACT...
THE COMBINATION OF VERY DRY VEGETATION AND THE POTENTIAL OF CLOUD
TO GROUND LIGHTNING STRIKES WILL RESULT IN A CONTINUATION OF THE
INCREASED FIRE DANGER ACROSS EAST CENTRAL FLORIDA TODAY.
STRENGHTENING NORTHEAST WINDS TONIGHT WILL PROMOTE THE RAPID
SPREAD OF ANY NEW OR EXISTING WILDFIRES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
STRONG NORTHEAST WINDS MONDAY WILL RESULT IN CONTINUED HAZARDOUS
BOATING CONDITIONS ON THE ATLANTIC WATERS...INTRACOASTAL WATERS
AND AREA LAKES. THE WINDS ON MONDAY WILL ALSO ENHANCE THE THREAT
FOR NEW OR EXISTING WILDFIRES TO RAPIDLY SPREAD. THE STRONG WINDS
AND A BUILDING NORTHEAST SWELL WILL ALSO PRODUCE ROUGH SURF
CONDITIONS AND INCREASE THE RIP CURRENT DANGER AT AREA BEACHES.
LARGE NORTHEAST SWELLS ARE EXPECTED TO KEEP BEACH AND BOATING
CONDITIONS HAZARDOUS THROUGH THE MIDDLE OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

GLITTO/HIRSCH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 10:14 AM EDTSpecial Marine WarningMLB2 hr
May 6, 2:02 PM EDTSpecial Marine WarningMLB118 min
May 6, 2:06 PM EDTWind AdvisoryMLBOrange, Osceola, Seminole, Volusia30 hr
May 6, 2:16 PM EDTSevere Thunderstorm WarningMLBVolusia59 min
May 6, 2:31 PM EDTSevere Thunderstorm WarningMLBOrange59 min
May 6, 2:58 PM EDTSevere Thunderstorm WarningMLBBrevard, Orange, Seminole, Volusia62 min
May 6, 3:37 PM EDTSevere Thunderstorm WarningMLBOrange, Seminole23 min
May 6, 4:00 PM EDTSevere Thunderstorm WarningMLBBrevard45 min
May 6, 4:20 PM EDTSevere Thunderstorm WarningMLBOrange32 min
May 6, 4:25 PM EDTSevere Thunderstorm WarningMLBIndian River65 min
May 6, 4:34 PM EDTSevere Thunderstorm WarningMLBOsceola56 min
May 6, 4:57 PM EDTSevere Thunderstorm WarningMLBOkeechobee63 min
May 6, 5:15 PM EDTTornado WarningMLBSaint Lucie45 min
May 6, 5:46 PM EDTSevere Thunderstorm WarningMLBMartin, Okeechobee, Saint Lucie51 min

Nearby

High Surf Advisories in Florida, 2007Every high surf advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.